Evidence map›Paper›PMID 30827015›Full record

ArticleCEN case reports2019

A case of biopsy-proven oxaliplatin-induced acute tubulointerstitial nephritis with thrombocytopenia and anemia.

Shohei Yamada, Masahiko Yazawa, Makoto Yamamoto, Kenichiro Koitabashi, Daisuke Ichikawa, Jyunki Koike, Yugo Shibagaki

Open access · bronzeAbstract readCase Reports
In one paragraph

Article in CEN case reports, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 8 papers, 1 of them a synthesis that pooled it.

0numbers the graph read from it
0cells of the map it votes in
8citing papers in PubMed, 1 pooled it
1.5field-weighted citation impact, top 17% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

8 citing papers in PubMed, 1 synthesis or guideline pooled it, 17 citations in OpenAlex.

  1. Pooled it
  2. Review
  3. Review
  4. Review
  5. Article
  6. Article
  7. Article
  8. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 2 institutions in 1 country.

Shohei YamadaDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan.
Masahiko YazawaDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan. masahikoyazawa@gmail.com.ORCID 0000-0002-3907-5347
Makoto YamamotoDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan.
Kenichiro KoitabashiDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan.
Daisuke IchikawaDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan.
Jyunki KoikeDepartment of Pathology, Kawasaki Municipal Tama Hospital, 1-30-37 Syukugawara, Tama-Ku, Kawasaki, 214-8525, Japan.
Yugo ShibagakiDivision of Nephrology and Hypertension, Department of Internal Medicine, St. Marianna University School of Medicine, 2-16-1 Sugao, Miyamae-Ku, Kawasaki, 216-8511, Japan.
St. Marianna University School of Medicine · JPTokyo Metropolitan Tama Medical Center · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Oxaliplatin, a third-generation platinum agent, has been used for the treatment of colon, pancreatic, and stomach cancers in recent years. It carries a reduced risk of acute kidney injury (AKI) compared to the previous platinum agents, including cisplatin and carboplatin. Several cases of oxaliplatin-induced acute tubular necrosis (ATN) have been reported; however, only one case has been reported as acute tubulointerstitial nephritis (ATIN) histopathologically. Here, we present a case of biopsy-proven and dialysis-dependent ATIN, which dramatically resolved with steroid therapy. The patient was a 67-year-old male who had undergone chemotherapy for colon adenocarcinoma. He suddenly developed shaking chills, fever, and hot flashes at the end of the 18th 5-fluorouracil (5-FU)/L-leucovorin/oxaliplatin administration, and was admitted to our hospital. On the 4th day of hospitalization, severe renal dysfunction (creatinine 6.5 mg/dL) was observed. As oliguria continued, we initiated hemodialysis therapy on the 6th day of hospitalization. Drug-induced ATIN was strongly suspected due to the history of multiple exposures to oxaliplatin with allergic reaction and sterile pyuria. We began steroid therapy on the 8th day of hospitalization. Subsequently, renal biopsy was performed and the diagnosis of ATIN was made. The patient's renal function gradually improved, and 6 months later, it had returned to baseline. Our case demonstrates that we should consider not only ATN, but also ATIN, as potential presentations of oxaliplatin-induced AKI.

Indexed as

AdenocarcinomaAgedAnemia, HemolyticAntineoplastic AgentsColonic NeoplasmsHumansKidneyMaleNephritis, InterstitialOxaliplatinThrombocytopeniaAntineoplastic AgentsOxaliplatinAcute interstitial nephritisDrug-induced acute kidney injuryOxaliplatinPlatinum agent

Identifiers

PMID30827015
PMCPMC6620228
OpenAlexW2919326244

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.